Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Do you think Citalopram can stall weight loss?

I have been on these anti anxiety pills for 8 months now. Before I started them I was 10lbs away from my pre pregnancy weight. I work out daily, eat healthy, drink LOTS of water, but those 10 lbs will not go away. After doing some research about the pills and weight issues i found A LOT of people have either struggled to lose weight no matter how much they worked out or gained weight. Anyone have similar experiences? Its Citalopram/Celexa. I started weening myself off these 2 weeks ago in hopes that i can drop these last few lbs. Its all in my belly too thats what really sucks!

 
Anonymous

Asked by Anonymous at 8:49 AM on Apr. 5, 2011 in Diet & Fitness

This question is closed.
Answers (6)
  • I think all anti-depressants can cause a host of problems. I have taken myself off all my meds. My depression is gone and my fibro is same as gone. I found one extremely healthy product I have for breakfast daily that has helped with over 90% of it. I changed my eating. I have quit doing fast food and highly processed foods. I go for more natural, fresh and organic foods. I gave up all sodas and alcohol. I gave up smoking and I excercise daily. Excercise is a great way to fight depression.
    csanderson1

    Answer by csanderson1 at 12:14 PM on Apr. 5, 2011

  • im on the same med and personally i think yes and it isnt just the belly area but id rather be a little heaveir and be happy than not gl
    halo4

    Answer by halo4 at 8:53 AM on Apr. 5, 2011

  • Yes! Actually, weight gain is one of the side effects, per my doc. I was on it before, but I had to be taken off because of the sexual side effects.
    lovingmy4babies

    Answer by lovingmy4babies at 9:47 AM on Apr. 5, 2011

  • I was already having depression-related weight gain when I went on it, so I don't feel that it was a factor, but that doesn't mean it wasn't. It's common for anti-anxiety meds and antidepressants to contribute to weight gain.
    musicpisces

    Answer by musicpisces at 11:11 AM on Apr. 5, 2011

  • Yes, yes and yes! I worked out like a freaking crazy person before my wedding and I was on citalopram and could never get to looking like I wanted. I hate looking at my wedding photos because I feel like I look so fat.
    08MrsAllen

    Answer by 08MrsAllen at 2:23 PM on Apr. 5, 2011

  • Its awful isnt it. To work so hard and get NO results. Im frustrated as hell
    Anonymous

    Comment by Anonymous (original poster) at 2:25 PM on Apr. 5, 2011